Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 18, 2007, 12:49 AM CDT for Lee County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 12:49 AM CDT (05:49 UTC)
- Expired
- Jul 18, 2007, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Lee County, IL
The radar
The Chicago radar (KLOT), 102 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:39 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 17, 9:39 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 939 PM CDT TUE JUL 17 2007 .DISCUSSION... 939 PM CDT UPDATED FOR SVR WATCH 528. ELEVATED CONVECTION CONTINUES TO DVLP/EXPAND OVER SWRN WI VCNTY KPDC AT 0240Z. SPC HAS ISSUED SVR TSTM WATCH WHICH INCLUDES 5 NWRN COUNTIES OF NCNTRL IL PORTION OF CWA. MAIN THREAT WITH ELEVATED STORMS EXPECTED TO BE HAIL...WITH SVR THREAT DECREASING FARTHER SOUTHEAST AS STORMS MOVE OUT OF LLVL JET/INSTABILITY AXIS ACROSS IA/SWRN WI. OF COURSE...HVY RAIN POTENTIAL REMAINS GIVEN LINEAR/SELY PROPAGATION PER ONGOING FLOOD WATCH. RATZER 901 PM CDT MAIN CONCERNS ARE WITH CONVECTIVE POTENTIAL INITIATION OVERNIGHT. EVENING SFC ANALYSIS INIDICATES SYNOPTIC FRONTAL BOUNDARY REMAINS ACROSS SRN WI/LK MICH...THOUGH OUTFLOW/DIABATIC HEATING BOUNDARY MORE EFFECTIVE BAROCLINIC ZONE STRETCHES FROM NORTHERN IA TO LOWER OH VLY. WHILE AREA HAS BEEN CAPPED WITH RESPECT TO SFC/NEAR SFC BASED CONVECTION FOR MUCH OF THE DAY/EVENING HOURS...WEAK ELEVATED CONVECTIVE CELLS HAVE CONTINUED TO DEVELOP FROM NERN IA/SWRN WI INTO NWRN/NCNRTL IL. KDVN 00Z SOUNDING AND AREA WIND PROFILERS INDICATE NICE VEERING/WAA PROFILES ACROSS THE PLAINS...WITH 00Z RAOB ANALYSIS INDICATING 25 KT 850 HPA JET AXIS ORIENTED ACROSS NERN IA/SWRN WI AT 00Z. NEW CONVECTION CONTINUES TO DVLP ACROSS MS VLY VCNTY KDEH/KPDC AT THIS HOUR...AND EXPECT THIS TO CONTINUE AND EVENTUALLY INCREASE IN COVERAGE OVRNGT AS MID LVL S/WV DROPS SOUTHEAST OUT OF NRN PLAINS. WITH THIS IN MIND HAVE TRIED TO SHOW THIS TREND IN GRIDS/ZFP...WITH SCT/ISOLATED MENTION THROUGH 06Z THEN HIGHEST POPS AFTER MIDNIGHT THROUGH MORNING. WITH AXIS OF HEAVIEST RAINFALL OCCURRING JUST WEST/SOUTHWEST OF CWA LAST 24 HOURS AM NOT SUPER CONFIDENT IN CURRENT FLOOD WATCH...ESPECIALLY FAR NERN PARTS OF FA WHERE LESS RA FELL LAST NIGHT/EARLY THIS AM. HOWEVER...UNCERTANTY OF LOCATION/EVOLUTION OF EXPECTED ELEVEATED CONVECTION AXIS LATE TONIGHT/EARLY WED AND POTENTIAL FOR TRAINING IN NWLY FLOW ALOFT DOES NOT ALLOW ENOUGH CONFIDENCE TO ALTER/DROP HEADLINES ATTM. RATZER PREVIOUS DISCUSSION... 250 PM CDT CLOUDS THINNING IN WAKE OF MORNING MCS PASSAGE AND TEMPS REBOUNDING TO NEAR 80 MANY AREAS. WARMING SLOWER S OF I-80 WHERE CLOUDS ARE THICKER AND RAIN MORE WIDESPREAD THIS MRNG. OVERALL WEATHER PATTERN IS UNCHANGED AT THIS POINT WITH RING OF FIRE HOLDING FROM SRN MINN AND EASTERN SD SEWD INTO ILLINOIS AND INDIANA. BAND OF TSTMS HAS BEEN TRAINING SEWD ALONG MISS RIVER N OF DBQ TO S OF MLI DURING THE LATE MORNING AND THUS FAR THIS AFTN ALONG THE LEADING EDGE OF WEAK THERMAL ADVECTION FIELD. HEATING ACROSS IOWA AND STATIONARY BOUNDARY OVER SW MINN TOWARD ABR ARE COMING TOGETHER TO INITIATE NEXT MCS CLUSTER. ANY DISTURBANCES IN NW FLOW TO SUPPORT NEXT OUTBREAK ARE DIFFICULT TO DETECT IN WV IMAGERY ALTHOUGH ONE NOW APPEARS TO HAVE EMERGED OVER NE SDAK IN VICINTY OF INCREASING ELEVATED CONVECTION THERE. AT ANY RATE THE NOCTURNAL EVENT OF A MCS PASSAGE THROUGH EASTERN IOWA INTO NRN AND CENTRAL ILLINOIS IS LKLY TO BE REPEATED AGAIN TONIGHT. BEST THREAT OF ANY R+ WILL PROBABLY BE OVER WESTERN HALF OF CWA AFTER MIDNIGHT. GIVEN FICKLE NATURE OF THESE SYSTEMS WILL MAINTAIN A FFA EVERYWHERE UNTIL SUNRISE AS CURRENTLY OUT. THIS PATTERN WILL BREAK DOWN AFTER MIDWEEK BUT THE FINAL HURRAH IS EXPECTED WED NIGHT INTO THURSDAY AS A SHARPER MORE DYNAMICALLY SUPPORTED TROUGH LINE SWINGS SEWD ACROSS THE MIDWEST. THIS COULD PROVIDE THE MOST ORGANIZED CASE FOR TSTMS AND POSSIBLE R+ BEFORE DRYING ON THUSDAY AFTERNOON INTO FRIDAY. FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH WED NIGHT IF LATER MODEL RUNS SUPPORT THIS TREND. EXTENDED PERIOD GUIDANCE SUGGESTS DEEPENING TROUGH MOVING THROUGH THUR-FRI WILL CUT OFF OVER NRN APPALACHIANS OVER THE WEEKEND AND POSSIBLY DRIFT WESTWARD THEREAFTER. WHETHER THIS SCENARIO PANS OUT OR WESTERN RIDGGING DOMINATES REMAINS TO BE SEEN. REGARDLESS...SFC ANTICYCLONE BUILDING INTO THE MIDWEST FRIDAY IS EXPECTED TO PERSIST INTO NEXT WEEK WHILE SAGGING SLOWLY SWD AND MODERATING. IN GENERAL MOS NAX TEMPS FOR WED APPEAR TOO HIGH UNDER THE CLOUD/PRECIP EXPECTATION. OTHERWISE GUIDANCE NUMBERS PRETTY REASONABLE. KML && .AVIATION... 630 PM CDT FOR 00Z TAFS...FOCUS CONTINUES TO BE ON ANY CONVECTIVE CHANCES FOR PRECIPITATION ACROSS THE TAF SITES. FIRST ROUND OF STORMS LOOKS TO BE OVERNIGHT AS A NOCTURNAL LOW LEVEL JET DEVELOPS WITH THE NOSE POKING INTO NORTHERN IL/SOUTHERN WI. PRECIP WILL LIKELY INITIATE AROUND 8Z AND DEVELOP SOUTHWARD AS A SFC TROF EXTENDING THROUGH SOUTHERN WI SLOWLY MOVES SOUTH. ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP DURING THE AFTERNOON WEDNESDAY AS THE ATMOSPHERE DESTABILIZES. WINDS WILL START OUT OF THE SW AND VEER TO THE WEST TOWARD THE END OF THE FORECAST CYCLE. VFR CONDTIONS SHOULD BE THE NORM THROUGHOUT...WITH SOME POSSIBLE MVFR CONDITIONS WHEN STORMS ROLL THOUGH. HALBACH && .MARINE... RELATIVELY LIGHT WINDS/WAVES EXPECTED ON THE LAKE THROUGH WEDNESDAY EVENING WITH WHAT WIND THERE IS GENERALLY FROM THE SOUTH OR SOUTHEAST. LATE WEDNESDAY NIGHT AND ESPECIALLY INTO THURSDAY LOOK FOR WINDS TO VEER TO THE NORTH AND BEGIN TO INCREASE AS A RATHER STRONG (AT LEAST FOR THIS TIME OF YEAR) CANADIAN HIGH BUILDS SOUTHWARD INTO THE UPPER MIDWEST. WINDS COULD POKE UP TO AROUND 30KT FOR A TIME THURSDAY...PARTICULARLY OVER THE SOUTH HALF OF THE LAKE WHERE WIND WILL HAVE A BASICALLY UNOBSTRUCTED PATH. MODERATELY STRONG NORTHERLY FLOW DOWN THE FULL FETCH OF THE LAKE SHOULD ALLOW WAVES TO BUILD TO 6 TO 9 FEET OVER THE SOUTH END OF THE LAKE BY THURSDAY AFTERNOON. SMALL CRAFT ADVISORY WILL NO DOUBT BE NEEDED BY THURSDAY WITH RIP CURRENTS ALSO LIKELY TO BECOME A PROBLEM ALONG THE INDIANA SHORELINE. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...FA.A TIL 11Z 0718 IN...FA.A TIL 11Z 0718 LM...SCA MAY BE NEEDED COASTAL WATERS ON THUR &&
Hazardous weather outlook, Jul 17, 9:50 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 950 PM CDT TUE JUL 17 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 181015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 950 PM CDT TUE JUL 17 2007 /500 PM EDT TUE JUL 17 2007/ THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. A FLOOD WATCH IS IN EFFECT UNTIL 6 AM WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE REGION TONIGHT. SOME STORMS COULD PRODUCE HEAVY RAINFALL RESULTING IN FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. A FEW STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION TO ANY SEVERE THREAT THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. ANY REPORTS OF HEAVY RAINFALL...LARGE HAIL OR HIGH WINDS ARE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-181015- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 950 PM CDT TUE JUL 17 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:13 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 62 min |
| Jul 18, 3:24 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 36 min |
| Jul 18, 3:31 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 44 min |
| Jul 18, 4:22 AM CDT | Flash Flood Warning | LOT | LaSalle | 6 hr |
| Jul 18, 7:20 AM CDT | Flash Flood Warning | LOT | Livingston | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.